Alert archive / North Carolina / River Flood Warnings in 2011

River Flood Warning 1, NWS Newport/Morehead City, NC

August 27, 2011Jones County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Aug 27, 2011, 4:12 AM EDT for Jones County, North Carolina. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2011, 4:12 AM EDT (08:12 UTC)
Expired
Aug 28, 2011, 12:37 AM EDT
In force
20 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
Minor

County Jones County, NC

The radar

The Morehead City radar (KMHX), 52 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trent River at Pollocksville (PLLN7). The gauge peaked at 7.34 ft at Aug 27, 2011, 11:00 AM EDT.

actionminormoderate0246808/2708/2808/29
Action stage
3.5 ft
Minor stage
4 ft
Moderate stage
7 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02092554, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS42 KMHX 270812
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
412 AM EDT SAT AUG 27 2011

...THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  TRENT RIVER AT POLLOCKSVILLE AFFECTING JONES COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. FLOOD WATERS WILL 
WEAKEN THE BANKS MAKING THEM DANGEROUS.

A FOLLOWUP PRODUCT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE A 
LITTLE LATER.

&&

NCC103-280812-
/O.NEW.KMHX.FL.W.0001.110827T0812Z-000000T0000Z/
/PLLN7.1.ER.000000T0000Z.110827T0900Z.000000T0000Z.NO/
412 AM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRENT RIVER AT POLLOCKSVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 5.0 FEET.
* IMPACT...AT 5.0 FEET...WATER WILL BEGIN TO THREATEN A FEW HOMES IN 
  HUGHS PLANTATION FARMS AND TRENT ACRES ON THE NORTH SIDE OF THE 
  RIVER.

$$
2 follow-up statements
681 
WGUS42 KMHX 271354
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
954 AM EDT SAT AUG 27 2011

  PAMLICO RIVER NEAR WASHINGTON AFFECTING BEAUFORT COUNTY
  TRENT RIVER AT POLLOCKSVILLE AFFECTING JONES COUNTY
  SWIFT CREEK NEAR STREETS FERRY AFFECTING CRAVEN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. FLOOD WATERS WILL 
WEAKEN THE BANKS MAKING THEM DANGEROUS.

A FOLLOWUP PRODUCT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE A 
LITTLE LATER.

&&

NCC013-281354-
/O.CON.KMHX.FL.W.0003.000000T0000Z-000000T0000Z/
/PAMN7.1.ER.110827T1031Z.110827T1545Z.000000T0000Z.UU/
954 AM EDT SAT AUG 27 2011

THE FLOOD WARNING CONTINUES FOR 
  THE PAMLICO RIVER NEAR WASHINGTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM SATURDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 4.5 FEET.
* IMPACT...AT 7.0 FEET...SIGNIFICANT FLOODING OF THE TOWN OF 
  WASHINGTON ALONG WITH MAJOR FLOODING OF WHICHARDS BEACH AND ALL 
  SURROUNDING AREAS. EVACUATIONS MAY BE NEEDED ESPECIALLY IN THE 
  WICHARDS BEACH AREA WHERE NUMEROUS RESIDENCES AND ROADS WILL FLOOD.

$$

NCC103-281354-
/O.CON.KMHX.FL.W.0001.000000T0000Z-000000T0000Z/
/PLLN7.1.ER.110827T0825Z.110827T2210Z.000000T0000Z.NO/
954 AM EDT SAT AUG 27 2011

THE FLOOD WARNING CONTINUES FOR 
  THE TRENT RIVER AT POLLOCKSVILLE.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM SATURDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* IMPACT...AT 9 FEET...SOME HOMES NEAR THE RIVER IN HUGH PLANTATION 
  FARMS AND TRENT ACRES WILL FLOOD. SOME EVACUATIONS MAY BE NEEDED.

$$

NCC049-281354-
/O.CON.KMHX.FL.W.0002.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.110827T0832Z.110827T1530Z.000000T0000Z.UU/
954 AM EDT SAT AUG 27 2011

THE FLOOD WARNING CONTINUES FOR 
  THE SWIFT CREEK NEAR STREETS FERRY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM SATURDAY THE STAGE WAS 5.3 FEET. 
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...WATER WILL OVERFLOW BANKS AND BEGIN TO 
  THREATEN A FEW HOMES ALONG STREETS FERRY ROAD JUST SOUTH OF THE 
  CREEK. STREETS FERRY ROAD STARTS TO FLOOD.

$$
576 
WGUS82 KMHX 280437
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1237 AM EDT SUN AUG 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TRENT RIVER AT POLLOCKSVILLE AFFECTING JONES COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC103-280507-
/O.CAN.KMHX.FL.W.0001.000000T0000Z-110828T0437Z/
/PLLN7.1.ER.110827T0825Z.110827T1530Z.110828T0239Z.NO/
1237 AM EDT SUN AUG 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TRENT RIVER AT POLLOCKSVILLE.
* AT 12 AM SUNDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* IMPACT...AT 5.0 FEET...WATER WILL BEGIN TO THREATEN A FEW HOMES IN 
  HUGHS PLANTATION FARMS AND TRENT ACRES ON THE NORTH SIDE OF THE 
  RIVER.

$$

             FLD  OBSERVED         FORECAST 7AM EST
LOCATION     STG  STG  DAY TIME    MON    TUE    WED

NON-FORECAST POINTS
  POLLOCKSVIL  5   4.7 SUN 12 AM    N/A    N/A    N/A

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Aug 26, 7:25 PM EDT, 8 hours 47 minutes earlier.

Area forecast discussion, Aug 26, 7:25 PM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
725 PM EDT FRI AUG 26 2011

.SYNOPSIS...
HURRICANE IRENE WILL APPROACH FROM THE SOUTH TODAY...THEN MOVE
THROUGH EASTERN NORTH CAROLINA SATURDAY. IRENE WILL CONTINUE TO
PUSH NORTHEAST AWAY FROM THE REGION SUNDAY. A WEAK COLD FRONT
WILL MOVE SOUTH THROUGH THE AREA MONDAY AND BECOME STATIONARY JUST
TO THE SOUTH.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 7 PM FRIDAY...SHIELD OF MODERATE TO OCCASIONALLY HEAVY RAIN
OVERSPREADING ALL OF EASTERN NC AS HURRICANE IRENE APPROACHES.
CENTER OF IRENE WAS LOCATED ABOUT 225 MILES SOUTH OF MOREHEAD CITY
AS OF THE 5 PM EDT NHC ADVISORY.

CONCERN FOR ISOLATED TORNADOES THIS EVENING AS IS TYPICAL FOR
LANDFALLING HURRICANES...ESPECIALLY NORTH AND EAST OF THE TRACK.
DISCREET CELLS OVER THE COASTAL WATERS OBSERVED ON MHX RADAR
INDICATING ROTATION...AND WILL HAVE TO BE WATCHED CAREFULLY THIS
EVENING AS THEY MOVE EASTWARD TOWARDS THE OUTER BANKS. SPC
MESOANALYIS INDICATING SIGNIFICANT 0-1KM SHEAR...AND WITH VERY LOW
LCL VALS...LOW LEVEL HELICITY MORE THAN ENOUGH TO SUPPORT A
TORNADO THREAT.

SUSTAINED TROPICAL STORM FORCE WINDS HAVE REACHED THE COASTAL
WATERS...AS OUTER ONSLOW BUOY IS REPORTING 38 KT AND CAPE LOOKOUT
AT 35KT. WINDS STILL SUB TROPICAL STORM FORCE STRENGTH OVER
LAND...THOUGH WINDS WILL BE ON THE INCREASE THROUGH THE EVENING
AND HURRICANE FORCE GUSTS ARE EXPECTED BY LATE TONIGHT AS THE
CENTER OF IRENE APPROACHES CAPE LOOKOUT.

HURRICANE WARNINGS CONTINUE FOR THE ENTIRE CWA. PLEASE CONTINUE
TO MONITOR LOCAL EMERGENCY MANAGEMENT STATEMENTS AND MEDIA
REGARDING EVACUATION STATEMENTS ALONG THE COAST. ALSO SEE HURRICANE
LOCAL STATEMENT (HLS) FOR DETAILS ON SPECIFIC THREATS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 230 PM FRIDAY...CONDITIONS WILL CONTINUE TO DETERIORATE
SATURDAY WITH HURRICANE FORCE WINDS AND HEAVY RAIN AS HURRICANE
IRENE CROSSES EASTERN NORTH CAROLINA. PLEASE SEE HURRICANE LOCAL
STATEMENT (HLS) FOR DETAILS ON SPECIFIC THREATS. ACCORDING TO THE
LATEST TRACK FORECAST FROM NHC...HURRICANE IRENE WILL CROSS
EASTERN NORTH CAROLINA BETWEEN 12Z SATURDAY MORNING AND 00Z SUNDAY
NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 205 PM FRIDAY...BY LATE SATURDAY EVENING...LAST VESTIGES OF
HURRICANE IRENE SHOULD BE MOVING AWAY FROM THE NORTHERN OUTER
BANKS WITH LINGERING HEAVY RAINFALL AND GUSTY WINDS ENDING LATE
SATURDAY NIGHT AND EARLY SUNDAY MORNING. AFTER IRENE LIFTS WELL TO
THE NORTHEAST ON SUNDAY...A MID-LEVEL TROUGH WILL LINGER ALONG THE
EAST COAST INTO TUESDAY. A WEAK FRONTAL BOUNDARY WILL MOVE INTO
THE CENTRAL CAROLINAS TUESDAY AND WILL PROVIDE THE ONLY THREAT OF
RAINFALL IN THE EXTENDED PERIOD AFTER THE HURRICANE. BY
WEDNESDAY...BOTH THE ECMWF AND THE GFS INDICATE UPPER RIDGE
BUILDING EAST WITH TEMPERATURES NEAR NORMAL AND RAIN CHANCES BELOW
CLIMATOLOGY.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/
AS OF 730 PM FRIDAY...RAIN BANDS ASSOCIATED WITH IRENE
OVERSPREADING E NC...AND WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSITY THROUGH THE NIGHT. MVFR/IFR CONDITIONS WILL PREVAIL IN
MODERATE TO HEAVY RAIN AND LOWERING CIGS OVERNIGHT. WIND GUSTS WILL
STEADILY INCREASE THROUGH THE NIGHT EXCEEDING TROPICAL STORM FORCE
STRENGTH FROM SOUTH TO NORTH. STRONGEST WINDS WILL BE EARLY
SATURDAY MORNING AS IRENE MAKES LANDFALL NEAR CAPE LOOKOUT.
STRONGEST WINDS WILL BE OBSERVED AT KEWN AND KOAJ NEARER THE
CENTER OF IRENE...AND WILL BE SUSTAINED OVER TROPICAL STORM FORCE
STRENGTH. WINDS BEGIN TO SUBSIDE LATE MORNING OR EARLY AFTERNOON
SATURDAY AS THE CENTER OF IRENE MOVES AWAY FROM E NC.

LONG TERM /SAT NIGHT THROUGH WEDNESDAY/...
AS OF 220 PM FRI...HURRICANE IRENE WILL CONTINUE TO MOVE NORTH UP
THE MID-ATLANTIC COAST SAT NIGHT INTO EARLY SUN. CONDITIONS SHOULD
BE IMPROVING BEHIND IT...WITH STRONG LOW LEVEL W FLOW DEVELOPING
IN ITS WAKE.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/
AS OF 240 PM FRIDAY...LATEST NHC UPDATE INDICATES HURRICANE IRENE
IS ABOUT 300 MILES SSW OF CAPE HATTERAS. LONG PERIOD SWELLS HAVE
ALREADY BEEN IMPACTING THE SOUTHERN COASTAL WATERS WITH 15 SECOND
SEAS OF 11-13 FT. SEAS WILL CONTINUE TO BUILD OVERNIGHT ABOVE 20
FT WITH EVEN HIGHER SWELLS FARTHER FROM SHORE. WINDS ARE CURRENTLY
JUST BELOW TROPICAL STORM FORCE. FRYING PAN SHOALS BUOY...OFF
CAPE FEAR AND UPSTREAM OF OUR COASTAL ZONES...HAS SUSTAINED WINDS
OF 35 KNOTS AND SEAS OF 18 FT. THESE CONDITIONS WILL PUSH NORTH
INTO OUR MARINE ZONES OVER THE NEXT 6 TO 8 HOURS.

HURRICANE CONDITIONS ARE EXPECTED EARLY SATURDAY MORNING LASTING
THROUGH SATURDAY EVENING.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 215 PM FRIDAY...HURRICANE IRENE WILL MOVE AWAY TO THE
NORTHEAST SATURDAY NIGHT. HURRICANE FORCE WINDS WILL BE LIKELY
OVER THE SOUNDS AND NORTHERN WATERS THRU LATE SATURDAY NIGHT.
AFTER THE HURRICANE MOVES AWAY SUNDAY MORNING...IT WILL DRAG
A COLD FRONT ACROSS THE REGION BY SUNDAY WITH HIGH PRESSURE
BUILDING TO THE NORTH. THIS WILL PROVIDE SEVERAL DAYS OF NE FLOW.
WINDS WILL REMAIN GUSTY AND SEAS ROUGH ON SUNDAY BEFORE DIMINISHING
RAPIDLY SUNDAY NIGHT. RELATIVELY BENIGN MARINE CONDITIONS EXPECTED
MONDAY THROUGH LATE NEXT WEEK.

&&

.HYDROLOGY...
THE LARGE SIZE OF IRENE IS MAKING THE FLOOD THREAT HIGHER THAN
TYPICAL WITH MOST TROPICAL SYSTEMS IMPACTING THE REGION. THE HEAVY
RAIN HAS BEGUN WORKING INTO THE REGION IN RAIN BANDS...WITH
RAINFALL RATES OF UPWARDS OF TWO INCHES PER HOUR. LATEST 18Z UPPER
AIR SOUNDING SHOWS PW OF 2.34"...NOT UNCOMMON FOR A TROPICAL
SYSTEM. HOWEVER...MODELS ARE SHOWING PW INCREASING OVERNIGHT AND
INTO SAT...WITH VALUES AROUND 3". THIS WILL SUPPORT TORRENTIAL
RAINFALL WITH RATES OVER 3" PER HOUR. THE HEAVIEST RAINFALL WILL
LIKELY OCCUR BETWEEN 6 AM AND EARLY AFTERNOON. THE AXIS OF HEAVY
RAIN WILL FALL ALONG THE STORM TRACK...WITH AMOUNTS 10-15"
POSSIBLE. ONE COUNTY EAST OR WEST OF THE TRACK WILL LIKELY SHAVE
ONE TO TWO INCHES OFF THE STORM TOTAL RAINFALL AMOUNTS...SO THE
COASTAL PLAINS COULD SEE 4 TO 6 INCHES. GIVEN ANTECEDENT DRY
CONDITIONS WE EXPECT 4 TO 6 INCHES OF RAIN BEFORE FLOODING
BECOMES MORE THAN NUISANCE. GIVEN THE FORECAST FOR 8-15" ACROSS
MOST OF THE AREA...THERE IS A HIGH LIKELIHOOD THAT THE MAJORITY OF
THE CWA WILL BE UNDER A FLOOD WARNING DURING THIS EVENT.

RIVER AND STREAM FLOODING...MOST WATERWAYS HAVE BEEN RUNNING LOW
TO VERY LOW LEVELS DUE TO THE ONGOING DROUGHT. THIS WILL AID IN
LIMITING THE EXTENT OF RIVER FLOODING...THOUGH ANY BASIN OBSERVING
RAINFALL OVER 8 INCHES WILL LIKELY FLOOD. ADDING TO THE FLOOD
THREAT IS THE STORM SURGE ALONG THE SOUNDS...WHICH WILL BACKUP THE
FRESHWATER FLOW ALONG THE NEUSE/PAMLICO RIVERS AND TRIBUTARIES.
THIS WILL INCREASE THE FRESHWATER INLAND FLOODING RISK NEAR THE
SOUNDS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ029-044>047-079>081-090>095-098-103-
     104.
     FLOOD WATCH THROUGH SUNDAY MORNING FOR NCZ029-044>047-079>081-
     090>095-098-103-104.
MARINE...HURRICANE WARNING FOR AMZ130-135-150-152-154-156-158.
&&

SYNOPSIS...DAG
NEAR TERM...TL
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...TL/DAG
MARINE...CTC/DAG
HYDROLOGY...
Hazardous weather outlook, Aug 27, 1:13 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
113 AM EDT SAT AUG 27 2011

NCZ044-079-090-091-104-280515-
PITT-GREENE-DUPLIN-LENOIR-OUTER BANKS HYDE-
113 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-045>047-080-081-092>095-098-103-280515-
MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-
113 AM EDT SAT AUG 27 2011

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 810 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 26, 10:47 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          BELHAVEN                35.54N  76.62W
08/26/2011                   BEAUFORT           NC   911 CALL CENTER

            ROOF BLOWN OFF EDGEWATER MOTORS DEALERSHIP

&&

EVENT NUMBER MHX1100382

PAGANO
Local storm report, Aug 26, 10:48 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1048 PM EDT FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          BELHAVEN                35.54N  76.62W
08/26/2011                   BEAUFORT           NC   911 CALL CENTER

            STRUCTURAL DAMAGE TO MULTIPLE TRAILERS ALONG BAY STREET

&&

EVENT NUMBER MHX1100383

PAGANO
Special weather statement, Aug 26, 11:49 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1149 PM EDT FRI AUG 26 2011

NCZ029-044>047-079>081-090>095-098-103-104-270600-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1149 PM EDT FRI AUG 26 2011

...WIDESPREAD RAIN WITH BANDS OF GUSTY SHOWERS WILL CONTINUE TO
MOVE ONSHORE AHEAD OF HURRICANE IRENE...

WIDESPREAD RAIN WILL CONTINUE OVER EASTERN NORTH CAROLINA THROUGH
THROUGH 2 AM AHEAD OF HURRICANE IRENE. BANDS OF VERY HEAVY SHOWERS
WITH LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL LIFT
ONSHORE. WINDS WILL GUST 40 TO 50 MPH OVER THE REGION WITH
A FEW GUSTS OVER 60 MPH LIKELY...ESPECIALLY NEAR THE COAST.
THESE STRONG WINDS WILL CONTINUE TO BLOW DOWN SOME TREES AND
LIMBS WITH LOCAL POWER OUTAGES LIKELY. SIGNIFICANT PONDING WILL
BE LIKELY ON ROADS ACROSS THE AREA.
Local storm report, Aug 27, 12:44 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1244 AM EDT SAT AUG 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TORNADO          COLUMBIA                35.92N  76.25W
08/27/2011                   TYRRELL            NC   LAW ENFORCEMENT

            POSSIBLE TORNADO NEAR 1400 BLOCK OF HIGHWAY 64.
            STRUCTURAL DAMAGE TO BUILDINGS WITH INJURIES REPORTED.

&&

EVENT NUMBER MHX1100384

BC
Special weather statement, Aug 27, 2:25 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 AM EDT SAT AUG 27 2011

NCZ029-044>047-079>081-090>095-098-103-104-270830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
225 AM EDT SAT AUG 27 2011

...WIDESPREAD HEAVY RAIN WITH BANDS OF GUSTY SHOWERS WILL
CONTINUE TO MOVE ONSHORE AHEAD OF HURRICANE IRENE...

WIDESPREAD RAIN WILL CONTINUE OVER EASTERN NORTH CAROLINA THROUGH
THROUGH 4 AM AHEAD OF HURRICANE IRENE. BANDS OF VERY HEAVY
SHOWERS WITH LOCAL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
LIFT ONSHORE. WINDS WILL GUST 40 TO 50 MPH OVER THE REGION WITH A
FEW GUSTS OVER 60 MPH LIKELY...ESPECIALLY NEAR THE COAST. THESE
STRONG WINDS WILL CONTINUE TO BLOW DOWN SOME TREES AND LIMBS WITH
LOCAL POWER OUTAGES LIKELY. SIGNIFICANT PONDING WILL BE LIKELY ON
ROADS ACROSS THE AREA.
Special weather statement, Aug 27, 3:52 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 AM EDT SAT AUG 27 2011

NCZ095-271000-
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
352 AM EDT SAT AUG 27 2011

...HURRICANE FORCE WIND GUSTS SPREADING OVER CARTERET COUNTY...

HEAVY RAIN BANDS JUST AHEAD OF THE CENTER OF HURRICANE IRENE ARE
SPREADING INTO CARTERET COUNTY AND ARE ASSOCIATED WITH RECENT
GUSTS TO 75 TO 85 MPH AT CAPE LOOKOUT AND FORT MACON. THESE
STRONGER WINDS CAN BE EXPECTED TO SPREAD OVER THE REST OF CARTERET
COUNTY THROUGH 6 AM.

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:09 PM EDTTornado WarningMHXBeaufort, Hyde, Pamlico36 min
Aug 26, 10:12 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Dare, Hyde, Jones and 4 more6 hr
Aug 26, 10:39 PM EDTTornado WarningMHXOnslow36 min
Aug 26, 10:53 PM EDTTornado WarningMHXTyrrell, Washington52 min
Aug 26, 10:54 PM EDTTornado WarningMHXBeaufort, Hyde, Tyrrell, Washington36 min
Aug 26, 11:43 PM EDTTornado WarningMHXTyrrell32 min
Aug 27, 4:29 AM EDTAreal Flood WarningMHXDare, Hyde6 hr
Aug 27, 4:31 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Dare, Hyde, Jones and 4 more6 hr
Aug 27, 4:52 AM EDTRiver Flood WarningMHXCraven9 days
Aug 27, 5:47 AM EDTRiver Flood WarningMHXBeaufort16 hr
Aug 27, 9:23 AM EDTAreal Flood WarningMHXDuplin, Greene, Lenoir, Martin, Pitt12 hr
Aug 27, 9:33 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Dare, Duplin, Hyde and 8 more12 hr
Aug 27, 12:51 PM EDTFlash Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 5 more6 hr
Aug 27, 12:58 PM EDTAreal Flood WarningMHXDare, Hyde6 hr
Aug 27, 4:20 PM EDTRiver Flood WarningMHXDuplin5 hr
Aug 27, 4:20 PM EDTRiver Flood WarningMHXGreene3 days
Aug 27, 4:20 PM EDTRiver Flood WarningMHXPitt8 days
Aug 27, 4:20 PM EDTRiver Flood WarningMHXMartin5 hr
Aug 27, 4:29 PM EDTRiver Flood WarningMHXPitt3 days

Nearby

River Flood Warnings in North Carolina, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.